Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 34, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Apr 4, 2009, 4:58 AM EDT for 5 counties in Florida. It took effect at Apr 4, 2009, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2009, 4:58 AM EDT (08:58 UTC)
- In effect from
- Apr 4, 2009, 1:00 PM EDT
- Expired
- Apr 4, 2009, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 9.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -248 J/kg
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 040858 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 458 AM EDT SAT APR 4 2009 FLZ041-044>046-053-144-042300- /O.NEW.KMLB.FW.W.0034.090404T1700Z-090404T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 458 AM EDT SAT APR 4 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 4, 4:55 AM EDT, 3 minutes earlier.
Area forecast discussion, Apr 4, 4:55 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
455 AM EDT SAT APR 4 2009
...CHANCE FOR SHOWERS AND STORMS MON AHEAD OF COLD FRONT THEN
TURNING UNSEASONABLY COOL FOR TUE-WED...
.DISCUSSION...
TODAY/TONIGHT...CHAMBER OF COMMERCE WX ON TAP TODAY AS DLM WRLY FLOW
OVER THE DEEP SOUTH PUSHES A WEAK RIDGE OF HIGH PRESSURE INTO THE SW
ATLC. SFC/LOW LVL WINDS WILL RESPOND BY SHIFTING FROM THE W/NW TO
THE NE AROUND MIDDAY...THEN TO THE EAST AROUND SUNSET.
UPSTREAM...MEAN RH VALUES THRU THE H100-H70 LYR ARE AOB 30%...AND
H85-H50 VALUES AOB 10%... SETTING THE STAGE FOR A NEAR CLOUDLESS DAY.
WITH NEAR FULL SUN EXPECTED...MAX TEMPS WILL CLIMB INTO THE L/M80S
OVER MOST OF THE CWA. THE EXCEPTION WILL BE COASTAL VOLUSIA COUNTY
WHERE READINGS WILL PEAK IN THE U70S AS THE DVLPG ONSHORE FLOW TAPS
AIR THAT HAS BEEN COOLED BY THE COLD SHELF WATER. CLOUDS WILL BEGIN
TO RETURN LATE TONIGHT AS THE STEERING FLOW VEERS TO THE S/SE AND
PUSHES MOISTURE OVER THE SRN PENINSULA BACK TO THE N. THESE
ELEMENTS ALSO WILL KEEP MIN TEMPS IN THE L/M60S...5F ABV CLIMO.
SUN-MON...REMAINS OF OLD FRONTAL BAND WILL PUSH BACK NORTH OF AREA
EARLY SUNDAY WITH FLOW VEERING AS SHORTWAVES DROP THROUGH THE
PLAINS AND FORM INTO LARGE LOW PRESSURE AREA WHILE TREKKING
EASTWARD. TRAILING COLD FRONT FROM ASSOCIATED SURFACE LOW WILL REACH
ACROSS THE FL PANHANDLE AND EASTERN GULF BY DAYBREAK MON. PREFRONTAL
LINE OF SHRA/TSRA EXPECTED TO MOVE THROUGH EC FL DAYTIME MON WITH
WIND FIELDS SUGGESTING FAST-MOVING CELLS WITH POTENTIAL FOR SOME
GUSTY WINDS...WILL BE MONITORED THROUGH LATER RUNS. TIMING FROM
LATEST MODEL RUNS INDICATES ACTIVITY SHOULD PUSH SOUTH OF ALL BUT
TREASURE COAST BY MON EVENING...AND END THERE EARLY EVENING.
TUE-FRI...UNSEASONABLY COOL TEMPERATURES WILL ARRIVE BEHIND THE
FRONT THROUGH MID WEEK...WITH TEMPS AVERAGING 10-15 DEGREES LOWER
THAN EARLY APRIL NORMALS. MINS TUE MORN WILL RANGE FROM THE LOW/MID
40S NORTH TO MID 50S SOUTH. DAYTIME TUES WILL BE BREEZY/WINDY WITH
MAXES ONLY REACHING MID 60S NORTH AND LOW/MID 70S SOUTH. WED MORNING
SHAPING UP TO BE THE CHILLIEST...WITH UPPER 30S NORTH TO UPPER 40S
SOUTH AND JUST A BIT HIGHER THAN TUES FOR DAYTIME HIGHS WED...
RANGING FROM UPPER 60S NORTH TO MID 70S SOUTH. HIGH CENTER DRIFTING
OVER PENINSULA FROM GULF WILL KEEP COOL TEMPS OVER THE AREA (IN THE
40S) FOR THURS MORN. MORE NOTICEABLE WARMUP COMMENCES DAYTIME
THURSDAY AS HIGH CENTER PUSHES EAST AND S-SW FLOW DEVELOPS AHEAD OF
NEXT FRONTAL SYSTEM...WHICH MAY BRING ANOTHER RAIN CHANCE LATE IN
THE WEEK.
&&
.AVIATION...VFR ALL SITES THRU 05/00Z...OCNL CIGS AOA FL040 S OF
KFPR THRU 04/15Z. SFC/BNDRY LYR WNDS TO VEER FROM W/SW TO N/NW BTWN
14Z-16Z...THEN TO NE BTWN 16Z-18Z.
&&
.MARINE...W/NW FLOW WILL VEER TO THE NE BY MIDDAY...THEN TO THE E BY
SUNSET AS A WEAK RIDGE OF HIGH PRESSURE OVER THE DEEP SOUTH SLIDES
INTO THE SW ATLC. LCL PGRAD WILL SLACKEN AS WELL...ALLOWING
SFC/BNDRY LYR WINDS TO DIMINISH TO 12KTS OR LESS. SEAS WILL REMAIN
ON THE CHOPPY SIDE WITH DOMINANT PDS AOB 5SEC AND ARE NOT EXPECTED
TO IMPROVE UNTIL AFTER THE WINDS SWING AROUND TO AN ONSHORE
COMPONENT. STRENGTHENING SW FLOW LATE SUN INTO MON AHEAD OF COLD
FRONT WILL NECESSITATE ADDING HEADLINES BACK INTO MARINE FORECAST
FOR DETERIORATING BOATING CONDITIONS THAT WILL PERSIST BEHIND THE
FRONT AS STRONG W-NW FLOW PERSISTS TUES THROUGH EARLY WED.
&&
.FIRE WEATHER...SFC/XPRT WINDS WILL SHIFT TO THE NE THRU
MIDDAY...THEN TO THE E/SE BY SUNSET AS A WEAK HIGH PRESSURE RIDGE
BUILDS INTO THE SW ATLC. THE ONSHORE COMPONENT SHOULD KEEP COASTAL
RH VALUES ABV CRITICAL LVLS. OVER THE INTERIOR...HOWEVER...DRY AIR
ADVECTION BEHIND THE FRIDAY COLD FROPA WILL ALLOW AFTN MIN RH VALUES
TO FALL BLO 40% OVER MUCH OF THE INTERIOR...BLO 35% ALONG AND N OF
THE I-4 CORRIDOR FOR A FEW HRS THIS AFTN.
CONDITIONS APPEAR BORDERLINE FOR AN RFW AS THE PANHANDLE SOUNDINGS
INDICATE A SUBSTANTIAL AMOUNT OF DRY AIR BLO H85. AS THE SFC/BNDRY
LYR WINDS SHIFT TO THE NW THIS MORNING...SOME OF THIS DRY AIR COULD
PUSH INTO THE N HALF OF THE PENINSULA AND CRASH THE AFTN RHS.
WOULD PREFER TO ERR ON THE SIDE OF CAUTION...WILL POST AN RFW FOR
THE NRN INTERIOR COUNTIES THIS AFTN.
MOISTENING ATMOSPHERE WILL PRECLUDE LOW RH CONCERNS FOR SUN/MON THEN
DRY AND WINDY POST-FRONTAL AIR MASS WILL HEIGHTEN FIRE-SENSITIVITY
FOR TUES. WINDS WEAKEN FOR WED/THURS BUT LOW RH CONCERNS WILL
CONTINUE DUE TO PERSISTENCE OF DRY AIR MASS OVER THE REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 78 61 86 68 / 0 10 20 20
MCO 82 63 88 69 / 0 10 20 10
MLB 79 66 86 70 / 0 10 20 10
VRB 78 67 86 70 / 0 10 20 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-
SOUTHERN LAKE-OSCEOLA.
AM...NONE.
&&
SHORT TERM/AVIATION...BRAGAW
LONG TERM....GLITTOHazardous weather outlook, Apr 4, 4:45 AM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 445 AM EDT SAT APR 4 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-042045- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 445 AM EDT SAT APR 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... DRY AIR HAS PUSHED INTO CENTRAL FLORIDA IN THE WAKE OF FRIDAYS COLD FRONT. THIS DRY AIR WILL ALLOW AFTERNOON RELATIVE HUMIDITIES TO FALL TO LEVELS THAT COULD FACILITATE THE SPREAD OF WILDFIRES OVER THE INTERIOR REGIONS OF THE PENINSULA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A STALLED FRONTAL BOUNDARY OVER SOUTH FLORIDA WILL START TO LIFT BACK TO THE NORTH SATURDAY NIGHT AS A LOW PRESSURE SYSTEM MOVES OUT OF THE CENTRAL PLAINS INTO THE MIDWEST. THE SYSTEM WILL PULL A STRONG COLD INTO THE FLORIDA PANHANDLE BY MONDAY MORNING AND INTO THE SOUTH PENINSULA BY MONDAY NIGHT. THE FRONTAL PASSAGE WILL BE PRECEDED BY ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BRAGAW
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.